Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 40, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 31, 2019, 7:10 PM MDT for Baca County, Colorado. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2019, 7:10 PM MDT (01:10 UTC)
- Expired
- May 31, 2019, 7:45 PM MDT
- In force
- 35 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Baca County, CO
The radar
The Amarillo radar (KAMA), 210 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 691 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1874 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
128
WUUS55 KPUB 010110
SVRPUB
COC009-010145-
/O.NEW.KPUB.SV.W.0040.190601T0110Z-190601T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
710 PM MDT Fri May 31 2019
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Southeastern Baca County in southeastern Colorado...
* Until 745 PM MDT.
* At 710 PM MDT, a severe thunderstorm was located 14 miles north of
Keyes, or 22 miles northeast of Boise City, moving northeast at 40
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
southeastern Baca County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 10240 3705 10243 3730 10204 3700 10204
TIME...MOT...LOC 0110Z 244DEG 34KT 3701 10231
HAIL...1.50IN
WIND...60MPH
$$
PGW3 follow-up statements
554
WWUS55 KPUB 010117
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
717 PM MDT Fri May 31 2019
COC009-010145-
/O.CON.KPUB.SV.W.0040.000000T0000Z-190601T0145Z/
Baca CO-
717 PM MDT Fri May 31 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR SOUTHEASTERN BACA COUNTY...
At 717 PM MDT, a severe thunderstorm was located 16 miles north of
Keyes, or 18 miles west of Elkhart, moving northeast at 40 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Baca County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 10240 3705 10243 3730 10204 3700 10204
TIME...MOT...LOC 0117Z 244DEG 34KT 3704 10223
HAIL...2.50IN
WIND...60MPH
$$
PGW532
WWUS55 KPUB 010130
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
730 PM MDT Fri May 31 2019
COC009-010145-
/O.CON.KPUB.SV.W.0040.000000T0000Z-190601T0145Z/
Baca CO-
730 PM MDT Fri May 31 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR SOUTHEASTERN BACA COUNTY...
At 729 PM MDT, a severe thunderstorm was located 15 miles west of
Elkhart, moving northeast at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Baca County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 10230 3713 10229 3725 10204 3700 10204
TIME...MOT...LOC 0129Z 247DEG 23KT 3705 10217
HAIL...1.50IN
WIND...60MPH
$$
PGW942
WWUS55 KPUB 010146
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
746 PM MDT Fri May 31 2019
COC009-010155-
/O.EXP.KPUB.SV.W.0040.000000T0000Z-190601T0145Z/
Baca CO-
746 PM MDT Fri May 31 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BACA COUNTY HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been allowed to expire. However hail up to the size of pennies is
still possible with this thunderstorm.
LAT...LON 3700 10230 3713 10229 3725 10204 3700 10204
TIME...MOT...LOC 0145Z 244DEG 34KT 3711 10201
$$
PGWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:28 PM MDT, 3 hours 42 minutes earlier.
Area forecast discussion, May 31, 3:28 PM MDT, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 328 PM MDT Fri May 31 2019 .SHORT TERM...(This evening through Saturday) Issued at 327 PM MDT Fri May 31 2019 Currently, radar is showing only a few showers in Saquache and Las Animas Counties while the visible satellite is showing some bubbly cumulus, generally over the mountains. Water vapor imagery is showing an upper level low digging south across the Great Basin and the ridging continuing to build over CO. A very weak disturbance can also be seen in the southern portion of CO, which could spark additional isolated showers or thunderstorms. Tonight through Saturday...Mid to upper level ridging is expected to continue building over CO into Saturday. Flow aloft tonight will be relatively weak, allowing most showers and thunderstorms to dissipate after sundown. However, a low level jet is expected to kick in tonight along the CO/KS border, which could help maintain a shower or thunderstorm as they move east through the far eastern counties should one form. Skies should clear out by sunrise once again, and high temperatures are expected to warm to a few degrees warmer than Friday, reaching the mid 80s over the plains and mid 70s for the high valleys. Another round of thunderstorms initiating over the mountains, the Raton Mesa, and the Palmer Divide can be expected Saturday afternoon before spreading to the adajcent valleys and plains. This round of storms is expected to be more widespread than Friday as south to southeasterly winds will bring an increase in moisture to the region with an embedded piece of energy along the ridge providing additional forcing. Strong to severe storms will also be possible across the plains tomorrow (if the cap does break) as CAPE values greater than 1000 J/kg and decent deep shear are possible, especially in the far eastern plains where the NAM has CAPE values near 2000 J/kg. The SPC does have a marginal risk of severe storms tomorrow along the I-25 corridor and areas east. .LONG TERM...(Saturday night through Friday) Issued at 327 PM MDT Fri May 31 2019 Saturday night-Tuesday night...Generally weak southwest flow aloft continues across across the Rockies into early next week, as Eastern Pacific energy digging across the West Coast today, develops a cutoff low which slowly moves in the Desert Southwest through Tuesday. This pattern keeps daily chances of mainly diurnal convection in place, with fairly high based afternoon storms possible over the higher terrain, and the potential for deep moist convection across the southeast Plains, as south to southeast low level flow helps to increase low level moisture across the Plains. Latest SPC Day 2 and Day 3 Convective Outlooks have pulled the marginal risk back across all of the southeast Plains for both Saturday and Sunday, though Sunday still looks to have the best potential for severe storms across the Plains, with bulk shears increasing to between 30-45kts as flow aloft increases ahead of short wave energy ejecting across the Southern Rockies. This pattern also supports temperatures warming back to at and above seasonal levels across the area, with highs in the upper 70s to upper 80s across the lower elevations, and into the 50s and 60s across the higher terrain. Low temperatures will also return to at and above seasonal levels, with lows expected to stay above freezing across the higher terrain into early next week, which will lead to accelerated melting of the abundant high mountain snow pack. Those planning outdoor activities should be alert to increasing and fast flows in area streams and rivers into early next week. Wednesday-Friday...Latest model runs are still indicating the Desert Soutwest system will weaken and slowly lift out across the Rockies as an open wave through this period. This will bring slightly cooler temperatures and better chances of wetting precipitation to all of the area for Wednesday and Thursday, with warmer and drier weather possible Friday, as upper level ridging builds back across the Rockies. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 327 PM MDT Fri May 31 2019 VFR conditions are expected at the three TAF sites (KALS, KCOS, KPUB) through the majority of the forecast period. An isolated thunderstorm remains possible near KCOS with an isolated shower possible near KPUB this evening, but the spotty nature of any showers or storms keeps the probability rather low. A round of more widespread showers and thunderstorms will be possible tomorrow afternoon and evening with KCOS and KPUB having a better chance of being impacted. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...CARLBERG LONG TERM...MW AVIATION...CARLBERG
Hazardous weather outlook, May 31, 11:04 AM MDT, 8 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1104 AM MDT Fri May 31 2019 COZ058>089-093>099-011715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1104 AM MDT Fri May 31 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms will be possible across the mountains and the Palmer Divide and Raton Ridge this afternoon into this evening. The main threat with thunderstorms will be localized gusty winds up to 45 mph and lightning, along with brief moderate rainfall. Warming temperatures will lead to increased snow melt across the high country, and water flows in creeks and streams are expected to increase over the next 24 hours, especially in the smaller creeks and higher elevation tributaries. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There will be a daily chance of afternoon and evening thunderstorms, with the greatest potential tied to the mountains, the Palmer Divide and the Raton Mesa. The main threats expected with any storms that do develop will be cloud to ground lightning, locally heavy rain, small hail and wind gusts to around 45 mph. There will be an increased chance of strong to severe storms across the eastern plains on Sunday. Also, storms that develop over the newer burn scars, especially the Junkins, Hayden Pass and Spring burn areas could cause localized flash flooding. Temperatures are forecast to climb to above seasonal averages this weekend and into the middle of next week, which is expected to boost the rate of melting of the current high mountain snowpack across southern Colorado. This could lead to increasing fast and high flows in area streams and rivers. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 29/29
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 9:27 AM MDT | Areal Flood Advisory | PUB | Conejos | 48 hr |
| Jun 1, 1:34 PM MDT | Special Weather Statement | PUB | Las Animas | 26 min |
| Jun 1, 1:41 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 25 min |
| Jun 1, 2:20 PM MDT | Special Weather Statement | PUB | Huerfano | 25 min |
| Jun 1, 2:52 PM MDT | Special Weather Statement | PUB | Huerfano | 23 min |
| Jun 1, 3:13 PM MDT | Special Weather Statement | PUB | Pueblo | 17 min |
| Jun 1, 4:08 PM MDT | Special Weather Statement | PUB | El Paso | 52 min |
| Jun 1, 4:36 PM MDT | Special Weather Statement | PUB | Pueblo | 9 min |
| Jun 1, 4:39 PM MDT | Special Weather Statement | PUB | Bent | 21 min |
| Jun 1, 4:48 PM MDT | Special Weather Statement | PUB | Pueblo | 27 min |
| Jun 1, 4:56 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 34 min |
| Jun 1, 4:57 PM MDT | Special Weather Statement | PUB | Pueblo | 18 min |
| Jun 1, 5:01 PM MDT | Special Weather Statement | PUB | El Paso | 44 min |
| Jun 1, 5:01 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 29 min |
| Jun 1, 5:30 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 30 min |
| Jun 1, 5:43 PM MDT | Special Weather Statement | PUB | Kiowa | 17 min |
| Jun 1, 5:45 PM MDT | Special Weather Statement | PUB | Kiowa | 45 min |
| Jun 1, 5:48 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 27 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.